Alert archive / Kentucky / Flash Flood Warnings in 2004

Flash Flood Warning 60, NWS Jackson, KY

May 31, 200412 counties in Kentucky

NWS Jackson, KY issued this flash flood warning at May 31, 2004, 4:55 AM EDT for 12 counties in Kentucky. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2004, 4:55 AM EDT (08:55 UTC)
Expired
May 31, 2004, 11:00 AM EDT
In force
6 hr
Issued by
NWS Jackson, KY
Area
Counties, with a storm outline in the text

Counties Breathitt County, KY, Clay County, KY, Floyd County, KY, Harlan County, KY, Johnson County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, Menifee County, KY, Morgan County, KY, Pike County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 28 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 5:00 AM EDTFLASH FLOODInez, KYNUMEROUS ROADS CLOSED THROUGHOUT COUNTY.
May 31, 10:28 AM EDTFLOODCumberland, KYU.S. 421 CLOSED AT CRANKS CREEK CLOSED. CLOVER LICK ROAD IN CUMBERLAND CLOSED BUT OPENED AT 1230 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2004-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 778 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2004-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 316 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
778 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
316 m²/s²
0-3 km storm-relative helicity
399 m²/s²
Significant tornado parameter
1.7
Supercell composite
9.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KJKL 310906
FFWJKL
KYC025-051-071-095-115-133-153-159-165-175-195-237-311500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
455 AM EDT MON MAY 31 2004

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MENIFEE COUNTY IN KENTUCKY.
  JOHNSON COUNTY IN KENTUCKY.
  MARTIN COUNTY IN KENTUCKY.
  MORGAN COUNTY IN KENTUCKY.
  MAGOFFIN COUNTY IN KENTUCKY.
  WOLFE COUNTY IN KENTUCKY.
  FLOYD COUNTY IN KENTUCKY.
  PIKE COUNTY IN KENTUCKY.
  BREATHITT COUNTY IN KENTUCKY.
  CLAY COUNTY IN KENTUCKY.
  LETCHER COUNTY IN KENTUCKY.
  HARLAN COUNTY IN KENTUCKY.

* UNTIL 1100 AM EDT.

* WEATHER SERVICE DOPPLER RADAR AND LOCAL OBSERVATIONS INDICATE THAT 
VERY HEAVY RAIN FELL THROUGHOUT MUCH OF EASTERN KENTUCKY... 
ESPECIALLY ALONG THE MOUNTAIN PARKWAY OVER THE PAST 24 HOURS. 
GENERALLY 4 TO 6 INCHES OF RAIN FELL IN THESE AREAS. THIS EXCESSIVE 
RAIN HAS CAUSED EXTREME RUNOFF THROUGH MUCH OF THE AREA THAT 
CONTINUES TO CONTRIBUTE TO THE ONGOING FLOODING. MANY LOCATIONS ARE 
CUT OFF AS THE ROADS ARE UNDER WATER WITH REPORTS OF WATER 
EVACUATIONS CONTINUING IN SEVERAL OF THE COUNTIES. AN ADDITIONAL 
QUARTER TO HALF AN INCH OF RAIN IS POSSIBLE BETWEEN 5 AND 8 AM EDT. 
THIS SITUATION WILL ONLY GRADUALLY IMPROVE WITH DAY BREAK AS THE 
RUNOFF WILL BE SLOW TO LET UP. 

EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ROADS...FARMLANDS ALONG THE BANKS
OF CREEKS...STREAMS...AND LOW LYING AREAS ARE SUBJECT TO FLASH
FLOODING

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
FLOWING WATERS BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...
ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY.

LAT...LON 3696 8359 3716 8398 3733 8372 3721 8352
          3694 8351 3733 8251 3753 8310 3742 8319
          3751 8355 3797 8372 3805 8322 3787 8265
          3800 8252 3768 8231 3748 8192 3725 8257
          3683 8302 3671 8337

$$

GREIF
1 follow-up statement
000 
WGUS73 KJKL 311232 CCA
FFSJKL
KYC025-051-071-095-115-133-153-159-165-175-195-237-311500-

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
825 AM EDT MON MAY 31 2004

...CORRECTED ENDING TIME OF WARNING...

...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE FOLLOWING 
KENTUCKY COUNTIES...

  MENIFEE.
  JOHNSON.
  MARTIN.
  MORGAN.
  MAGOFFIN.
  WOLFE.
  FLOYD.
  PIKE.
  BREATHITT.
  CLAY.
  LETCHER.
  HARLAN.

* UNTIL 11 AM TODAY.

AT 8 AM HIGHWAY DEPARTMENTS AND COUNTY 24 HOUR WARNING POINTS 
REPORTED NUMEROUS FLOODED ROADS. IN MAGOFFIN COUNTY 80 PERCENT OF 
THE ROADS WERE REPORTED FLOODED...AND THE PARKWAY EXTENSION WAS 
CLOSED. IN JOHNSON COUNTY ROUTE 40 BETWEEN WILLIAMSPORT AND MEALLY 
WAS FLOODED.

IN MARTIN COUNTY PARTS OF HIGHWAY 114 WERE FLOODED. IN BREATHITT 
COUNTY ROUTE 30 WAS FLOODED 5 MILES EAST OF JACKSON. ROADS WERE ALSO 
REPORTED FLOODED IN WOLFE...MORGAN AND MENIFEE COUNTIES. 

EVEN THOUGH HEAVY RAIN ENDED EARLY THIS MORNING...RUNOFF CONTINUES 
AND SOME OF THE LARGER STREAMS AND CREEKS WILL CONTINUE TO RISE THIS 
MORNING. NEVER DRIVE INTO AN AREA WHERE WATER COVERS THE ROAD.  

STAY TUNED TO LOCAL MEDIA OUTLETS FOR THE LATEST WEATHER INFORMATION.
PLEASE PASS YOUR FLOOD REPORTS TO YOUR NEAREST LOCAL LAW ENFORCEMENT
AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE OFFICE IN JACKSON.

LAT...LON 3695 8352 3701 8383 3724 8401 3733 8372
          3721 8352 3684 8356 3700 8313 3727 8275
          3746 8276 3753 8308 3750 8350 3797 8373
          3805 8323 3793 8257 3744 8198 3712 8273
          3691 8285 3668 8349

$$

SBH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 31, 4:35 AM EDT, 20 minutes earlier.

Area forecast discussion, May 31, 4:35 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
435 AM EDT MON MAY 31 2004

.DISCUSSION...

SHORT TERM...
SQUALL LINE HAS PUSHED THRU THE CWFA. BUSY NIGHT WITH NUMEROUS
WARNINGS (SVR/TOR/FFW) IN FACT EVERY COUNTY IN CWFA RECEIVED SOME
FORM OF WARNING. COLD FNT THAT SPAWNED THIS SYSTEM HAS JUST NOW
ENTERED WRN KY. THE COLD FNT COULD PRODUCE ANOTHER ROUND OF
TSRA/SHRA BUT WITH THE INTENSITY OF THE SQUALL LINE IT SHOULD BE
MOISTURE STARVED. STILL THERE IS ENUF TIME FOR SOME DAYTIME HEATING
AND THE MID LVL CAP MAY NOT BE STRONG ENUF TO STOP THE STORMS FROM
BUILDING. FOR NOW WILL KEEP AT LEAST CHC POP THRU SUNSET WHEN THE
FNT SHOULD FINALLY PUSH THRU.

BY EVENING...THE FRONT IS THROUGH THE CWA AND DRIER/COOLER HIGH
PRESSURE WILL DOMINATE INTO TUESDAY MORNING.  ANOTHER UPPER LEVEL
TROUGH WILL DROP SOUTHEAST FROM THE GREAT LAKES DURING TUESDAY WITH
COLD AIR ALOFT PERHAPS INITIATING SOME DIURNAL CONVECTION. WENT
ALMOST EXCLUSIVELY WITH THE MAV FOR TEMPS.

EXTENDED...
ONLY MINIMAL CHANGES WERE MADE DUE TO ONGOING SEVERE WEATHER AND
FLOODING.

&&

.PREV DISCUSSION...

1035 PM EDT SUN MAY 30 2004

ISSUED A QUICK UPDATE TO THE ZONES FOR THE NEW TORNADO BOX. ALSO
BROKE OFF THE SOUTHWEST ZONES FOR A BIT OF A LULL BEFORE THE SVR
ACTIVITY RESUMES THERE LATE TONIGHT.

&&

431 PM EDT SUN MAY 30 2004

ADDED TORNADO WATCH AND FLOOD WATCH

FRONT ON THE WAY TONIGHT...PLENTY OF ACTIVITY ASSOCIATED WITH WARM
WHICH WILL PROCEED COLD FRONT WORKING IN FROM THE WEST LATE
TONIGHT/EARLY MORNING. PLENTY OF SPIN IN THE ATMOSPHERE...LATEST VWP
SHOWS MORE THAN 90 DEGREES OF VEERING IN THE LOWEST 4KFT. MADE ONLY
SMALL CHANGED TO TEMPS...AND STAYED PRETTY CLOSE TO GUIDANCE.
ADJUSTED POPS FOR NEW TIMING OF FRONT...AND USED CAT POPS BOTH
TONIGHT...AND EARLY TOMORROW. SHOULD BEGIN TO CLEAR OUT FAIRLY
QUICKLY BEHIND FRONT...WITH SCATTERED SKIES BY THE CONCLUSION OF THE
AFTERNOON. NO VERY SHARP FOCUS CURRENTLY FOR ACTIVITY...AND THUS HAS
BEEN ERRATIC AT BEST...WITH ROTATION IN NUMEROUS STORMS. COLD FRONT
WILL PROVIDE MORE FOCUS AS IT COME THROUGH...AND WILL PROBABLY
RESULT IN MORE BOWS/LINES...WITH CONTINUED ISOLATED SEVERE AND
SUPERCELLS OUT AHEAD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES....
FLOOD WATCH FOR ENTIRE CWA THROUGH NOON TODAY.

DUSTY
Hazardous weather outlook, May 30, 5:37 PM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
537 PM EDT SUN MAY 30 2004

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>119-311200-
BATH KY-BELL KY-BREATHITT KY-CLAY KY-ELLIOTT KY-ESTILL KY-FLEMING KY-
FLOYD KY-HARLAN KY-JACKSON KY-JOHNSON KY-KNOTT KY-KNOX KY-LAUREL KY-
LEE KY-LESLIE KY-LETCHER KY-MAGOFFIN KY-MARTIN KY-MCCREARY KY-
MENIFEE KY-MONTGOMERY KY-MORGAN KY-OWSLEY KY-PERRY KY-POWELL KY-
PULASKI KY-ROCKCASTLE KY-ROWAN KY-WAYNE KY-WHITLEY KY-WOLFE KY-
537 PM EDT SUN MAY 30 2004

...TORNADO WATCH THROUGH 8 PM TONIGHT...
...FLOOD WATCH THROUGH NOON ON MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

LIFT ALONG A COLD FRONT APPROACHING THE AREA FROM THE WEST... AND
CONTINUED DESTABILIZATION...COMBINED WITH THE PATTERN OF WINDS ALOFT
REMAIN FAVORABLE FOR THE FORMATION OF TORNADOES WITH ANY
THUNDERSTORMS THAT DO DEVELOP. IN ADDITION...THE THREAT FOR DAMAGING
WINDS...VERY HEAVY RAIN...AND LARGE HAIL EXISTS THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL LIKELY LINGER INTO THE MORNING HOURS MONDAY IN
CONJUNCTION WITH A COLD FRONT PASSAGE. SOME OF THESE STORMS COULD
BECOME SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY
AFTERNOON AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN SEVERE WEATHER ACTIVITY...
INCLUDING FUNNEL CLOUDS...TORNADOES...LARGE HAIL...DAMAGING WINDS
...AND HIGH WATER DUE TO FLASH FLOODING.

KYZ120-311200-
PIKE KY-
537 PM EDT SUN MAY 30 2004

...FLOOD WATCH THROUGH NOON ON MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

LIFT ALONG A COLD FRONT APPROACHING THE AREA FROM THE WEST...WILL
KEEP THE THREAT OF THUNDERSTORMS IN THE AREA THROUGH MUCH OF TONIGHT.
THE THREAT FOR DAMAGING WINDS AND LARGE HAIL EXISTS IN ANY
THUNDERSTORMS THAT DEVELOP TONIGHT...AS WELL AS ISOLATED TORNADOES
AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL LIKELY LINGER INTO THE MORNING HOURS IN
CONJUNCTION WITH A COLD FRONT PASSAGE. SOME OF THESE STORMS COULD
BECOME SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY
AFTERNOON AND EARLY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN SEVERE WEATHER ACTIVITY...
INCLUDING FUNNEL CLOUDS...TORNADOES...LARGE HAIL...DAMAGING WINDS
...AND HIGH WATER DUE TO FLASH FLOODING.

PIEPER

In the hours before

Local storm report, May 31, 2:46 AM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
246 AM EDT MON MAY 31 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0229 AM     FLASH FLOOD      SALYERSVILLE            37.75N 83.06W
05/31/2004                   MAGOFFIN           KY   LAW ENFORCEMENT

            ONGOING FLASH FLOODING. SALYERSVILL HEALTH CARE CENTER TO
            BE EVACUATING DUE TO FLOODING. 18 TO 20 INCHES ACROSS
            PARKWAY DRIVE.

&&

KO
Local storm report, May 31, 2:57 AM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
257 AM EDT MON MAY 31 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0105 AM     TSTM WND DMG     RENFRO VALLEY           37.39N 84.33W
05/31/2004                   ROCKCASTLE         KY   LAW ENFORCEMENT

            CAMPER OVERTURNED AT LAKE LINVILLE.

&&

KO
Local storm report, May 31, 3:02 AM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
302 AM EDT MON MAY 31 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0205 AM     TSTM WND DMG     WATTS                   37.44N 83.31W
05/31/2004                   BREATHITT          KY   FIRE DEPT/RESCUE

            AMBULANCE SERVICE REPORTED TREES DOWN IN THE WATTS/LOST
            CREEK AREA ALONG HWY 15 AT HWY 1110 INTERSECTION. WIND
            GUST WAS ENOUGH TO BLOW AMBULANCE INTO THE NEXT LANE.

&&

KO
Local storm report, May 31, 3:05 AM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
305 AM EDT MON MAY 31 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0300 AM     TSTM WND DMG     PINEVILLE               36.76N 83.70W
05/31/2004                   BELL               KY   LAW ENFORCEMENT

            TWO TREES DOWN AT HWY 221. REPORTED BY DISPATCH.

&&

KO
Local storm report, May 31, 3:09 AM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
309 AM EDT MON MAY 31 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0230 AM     TSTM WND DMG     SANDY HOOK              38.09N 83.12W
05/31/2004                   ELLIOTT            KY   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN. REPORTED BY DISPATCH.

&&

KO
Special weather statement, May 31, 3:53 AM EDT, 1 hour 2 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-010000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
353 AM EDT MON MAY 31 2004

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-310815-
BATH KY-BELL KY-BREATHITT KY-CLAY KY-ELLIOTT KY-ESTILL KY-FLEMING KY-
FLOYD KY-HARLAN KY-JACKSON KY-JOHNSON KY-KNOTT KY-KNOX KY-LAUREL KY-
LEE KY-LESLIE KY-LETCHER KY-MAGOFFIN KY-MARTIN KY-MCCREARY KY-
MENIFEE KY-MONTGOMERY KY-MORGAN KY-OWSLEY KY-PERRY KY-PIKE KY-
POWELL KY-PULASKI KY-ROCKCASTLE KY-ROWAN KY-WAYNE KY-WHITLEY KY-
WOLFE KY-
INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE...
CAMPTON...FLEMINGSBURG...FRENCHBURG...HARLAN...HAZARD...HINDMAN...
HYDEN...INEZ...IRVINE...JACKSON...LONDON...MANCHESTER...MCKEE...
MIDDLESBORO...MONTICELLO...MOREHEAD...MOUNT STERLING...
MOUNT VERNON...OWINGSVILLE...PAINTSVILLE...PIKEVILLE...PINEVILLE...
PRESTONSBURG...SALYERSVILLE...SANDY HOOK...SOMERSET...STANTON...
WEST LIBERTY...WHITESBURG...WHITLEY CITY AND WILLIAMSBURG
353 AM EDT MON MAY 31 2004

...ALL TORNADO WATCHES ACROSS EAST KENTUCKY HAVE BEEN CANCELLED...

THE DYNAMIC STORM SYSTEM THAT GENERATED SEVERE WEATHER AND FLOODING
THROUGH MANY OF THE COUNTIES IN EAST KENTUCKY HAS SHIFTED SOUTH AND
EAST. THE THREAT FOR SEVERE WEATHER HAS ENDED AND THUS THE WATCHES
HAVE BEEN CANCELLED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL WEATHER INFORMATION, VISIT OUR WEB SITE AT
HTTP://WWW.CRH.NOAA.GOV/JKL

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:00 PM EDTSevere Thunderstorm WarningJKLMorgan45 min
May 30, 8:09 PM EDTTornado WarningJKLPowell36 min
May 30, 8:16 PM EDTSevere Thunderstorm WarningJKLMagoffin44 min
May 30, 8:18 PM EDTSevere Thunderstorm WarningJKLLee42 min
May 30, 8:22 PM EDTFlash Flood WarningJKLMenifee, Morgan4 hr
May 30, 8:22 PM EDTTornado WarningJKLWolfe38 min
May 30, 8:25 PM EDTSevere Thunderstorm WarningJKLBreathitt50 min
May 30, 8:37 PM EDTTornado WarningJKLEstill38 min
May 30, 8:42 PM EDTSevere Thunderstorm WarningJKLFloyd48 min
May 30, 8:51 PM EDTSevere Thunderstorm WarningJKLJohnson39 min
May 30, 8:56 PM EDTFlash Flood WarningJKLBreathitt, Magoffin, Wolfe4 hr
May 30, 8:58 PM EDTSevere Thunderstorm WarningJKLLee47 min
May 30, 9:10 PM EDTSevere Thunderstorm WarningJKLBreathitt50 min
May 30, 9:12 PM EDTSevere Thunderstorm WarningJKLMagoffin48 min
May 30, 9:17 PM EDTSevere Thunderstorm WarningJKLEstill43 min
May 30, 9:20 PM EDTSevere Thunderstorm WarningJKLPowell, Wolfe40 min
May 30, 9:22 PM EDTFlash Flood WarningJKLJohnson83 min
May 30, 9:22 PM EDTFlash Flood WarningJKLJohnson6 hr
May 30, 9:24 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson51 min
May 30, 9:36 PM EDTTornado WarningJKLBreathitt24 min
May 30, 9:49 PM EDTFlash Flood WarningJKLFloyd6 hr
May 30, 9:57 PM EDTTornado WarningJKLBreathitt, Knott48 min
May 30, 9:58 PM EDTSevere Thunderstorm WarningJKLPowell47 min
May 30, 10:15 PM EDTSevere Thunderstorm WarningJKLEstill30 min
May 30, 10:16 PM EDTSevere Thunderstorm WarningJKLFloyd44 min
May 30, 10:24 PM EDTTornado WarningJKLFloyd36 min
May 30, 10:27 PM EDTFlash Flood WarningJKLBath6 hr
May 30, 10:30 PM EDTSevere Thunderstorm WarningJKLMenifee45 min
May 30, 10:32 PM EDTFlash Flood WarningJKLEstill, Montgomery, Powell6 hr
May 30, 10:53 PM EDTTornado WarningJKLPike52 min
May 30, 11:01 PM EDTSevere Thunderstorm WarningJKLBreathitt44 min
May 30, 11:02 PM EDTFlash Flood WarningJKLPike6 hr
May 30, 11:19 PM EDTTornado WarningJKLMagoffin41 min
May 30, 11:22 PM EDTFlash Flood WarningJKLMartin6 hr
May 30, 11:41 PM EDTSevere Thunderstorm WarningJKLFloyd49 min
May 30, 11:44 PM EDTSevere Thunderstorm WarningJKLBreathitt46 min
May 31, 12:08 AM EDTFlash Flood WarningJKLBreathitt, Magoffin, Menifee, Morgan, Wolfe6 hr
May 31, 12:11 AM EDTTornado WarningJKLPike49 min
May 31, 12:39 AM EDTSevere Thunderstorm WarningJKLWayne66 min
May 31, 12:45 AM EDTSevere Thunderstorm WarningJKLPulaski60 min
May 31, 12:49 AM EDTSevere Thunderstorm WarningJKLFloyd41 min
May 31, 12:54 AM EDTSevere Thunderstorm WarningJKLBath, Estill, Fleming, Jackson, Montgomery, Powell and 1 more66 min
May 31, 12:57 AM EDTSevere Thunderstorm WarningJKLBath, Estill, Fleming, Jackson, Montgomery, Powell and 1 more63 min
May 31, 1:03 AM EDTTornado WarningJKLPike42 min
May 31, 1:06 AM EDTSevere Thunderstorm WarningJKLLaurel, McCreary54 min
May 31, 1:23 AM EDTSevere Thunderstorm WarningJKLRowan67 min
May 31, 1:27 AM EDTTornado WarningJKLBath33 min
May 31, 1:33 AM EDTSevere Thunderstorm WarningJKLElliott42 min
May 31, 1:39 AM EDTSevere Thunderstorm WarningJKLClay, Knox, Lee, Menifee, Owsley, Whitley and 1 more66 min
May 31, 1:53 AM EDTSevere Thunderstorm WarningJKLBreathitt, Morgan, Perry52 min
May 31, 1:55 AM EDTTornado WarningJKLElliott, Rowan65 min
May 31, 2:07 AM EDTSevere Thunderstorm WarningJKLBell, Leslie, Magoffin53 min
May 31, 2:10 AM EDTTornado WarningJKLMorgan, Wolfe35 min
May 31, 2:13 AM EDTTornado WarningJKLBreathitt62 min
May 31, 2:20 AM EDTTornado WarningJKLBell, Knox40 min
May 31, 2:26 AM EDTSevere Thunderstorm WarningJKLFloyd, Harlan, Johnson, Knott64 min
May 31, 2:27 AM EDTSevere Thunderstorm WarningJKLFloyd, Harlan, Johnson, Knott63 min
May 31, 2:35 AM EDTFlash Flood WarningJKLClay3 hr
May 31, 2:49 AM EDTSevere Thunderstorm WarningJKLLetcher, Pike56 min
May 31, 2:54 AM EDTSevere Thunderstorm WarningJKLMartin66 min
May 31, 2:55 AM EDTSevere Thunderstorm WarningJKLLetcher, Pike50 min
May 31, 2:55 AM EDTSevere Thunderstorm WarningJKLMartin65 min
May 31, 2:56 AM EDTSevere Thunderstorm WarningJKLLetcher, Pike49 min
May 31, 3:00 AM EDTFlash Flood WarningJKLFloyd, Johnson4 hr
May 31, 3:01 AM EDTTornado WarningJKLJohnson29 min
May 31, 3:02 AM EDTTornado WarningJKLJohnson28 min
May 31, 3:05 AM EDTTornado WarningJKLFloyd, Pike55 min
May 31, 3:14 AM EDTFlash Flood WarningJKLHarlan, Letcher6 hr

Nearby

Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.